MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WINN GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE WINN GUIDE WIRES
Model Number 1012469
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a chronic total occlusion (cto) in the anterior tibial artery with heavy calcification.The 014 winn 80 300cm guidewire (gw) was attempted to be advanced to the target lesion; however, when torqueing the gw 10mm of the tip snapped off in the occluded vessel and the tip of the gw became embedded in the vessel.Due to the vessel being totally occluded there was no attempt to retrieve the separated gw tip; therefore, the tip of the gw remained embedded in the vessel and no further treatment was performed.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material separation was confirmed.The reported failure to advance could not be tested as it was based on operational context.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The guide wire was returned with the core, tip coils, polymer coating, and the tip solder were separated distal to end of the proximal end of the polymer coating, confirming the reported material separation.The distal separated portion of the core, tip, the polymer coating, and the tip solder were not returned.The polymer material at the separation was jagged, stretched and torn.In this case, it is possible that the guide wire interacted with the patient¿s heavily calcified anatomy during advancement, resulting in the reported failure to advance.Manipulation of the guide wire during its interaction with the anatomy may have contributed to the reported tip separation and noted stretched coils; however, this cannot be confirmed.The investigation was unable to determine a conclusive cause for the reported difficulties.In this case, it is possible that the guide wire interacted with the patient¿s heavily calcified anatomy during advancement, resulting in the reported failure to advance.Manipulation of the guide wire during its interaction with the anatomy may have contributed to the reported tip separation and noted stretched coils; however, this cannot be confirmed.Additionally, the separated portion of the guide wire was embedded in a vessel.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE WINN GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16553839
Report Number2024168-2023-02739
Device Sequence Number3021463
Product Code DQX
UDI-Device Identifier08717648156847
UDI-Public08717648156847
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1012469
Device Catalogue Number1012469
Device Lot Number1102971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale
Patient Weight44 KG